Alert archive / Kansas / Special Weather Statements in 2016

Special Weather Statement, NWS Dodge City, KS

July 1, 2016Stanton County, Kansas

NWS Dodge City, KS issued this special weather statement at Jul 1, 2016, 7:04 PM CDT for Stanton County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 7:04 PM CDT (00:04 UTC)
Expired
Jul 1, 2016, 7:45 PM CDT
In force
41 min
Issued by
NWS Dodge City, KS

County Stanton County, KS

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1068 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

960 
WWUS83 KDDC 020004
SPSDDC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
704 PM CDT FRI JUL 1 2016
 
KSZ061-074-075-084-020045-
GRANT KS-HAMILTON KS-MORTON KS-STANTON KS-
704 PM CDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...SOUTH
CENTRAL HAMILTON...CENTRAL STANTON AND NORTHWESTERN GRANT COUNTIES
UNTIL 745 PM CDT/645 PM MDT/...

AT 704 PM CDT/604 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF MANTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY AND MANTER. 

LAT...LON 3736 10180 3746 10196 3780 10190 3772 10148
TIME...MOT...LOC 0004Z 204DEG 25KT 3748 10188 

$$

FINCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 6:00 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 1, 6:00 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
600 PM CDT FRI JUL 1 2016

...Updated Aviation...

.UPDATE...
Issued at 525 PM CDT Fri Jul 1 2016

Updated rainfall/thunderstorm coverage in the grids, along with
QPF/wx/sky grids, to align with radar/satellite trends, the
neighboring WFOs, and the HRRR forecasts through tonight. Radar
trends show strong to severe convection west of Lamar and
approaching Elkhart. In the short term, there will be a limited
threat of severe weather across far SW Kansas, where the
instability axis resides, with ML CAPE near 2000 J/kg. Later
tonight, agree with previous forecaster that another MCS will
track mainly across the northern zones. 18z GFS and HRRR strongly
suggest this evolution, as such increased pops into the
likely/definite category north of Dodge City. Primary threat
through tonight will be excessive rainfall and localized flooding,
with an exceptionally moist atmosphere with precipitable water
ranging from 1.6 inches NW to 1.8 inches SE as of 5 pm mesoanalysis.
Will need to consider a flash flood watch over the next few hours.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 249 PM CDT Fri Jul 1 2016

A stronger upper level shortwave trough will move from Four Corners
region and into western Kansas tonight. Another MCS (Mesoscale
Convective Complex) will likely move out of Colorado and and across
much of western Kansas tonight with several upper level waves.
Current models however forecast the best QPF and best heavy rain
chances north of Dodge City with the area from around Syracuse to
near Garden City and LaCrosse and north. Will graduate rainfall
chances with that in mind. Severe chances look minimal tonight with
maybe some small hail and strong winds to 40 to 50 mph. Very heavy
rainfall is expected wherever the MCS tracks with precipitable water
values from 1.5 to near 2 inches. Lows tonight will range in the mid
to upper 60s.

For Saturday, the strong shortwave will continue to move across
western Kansas with an attendant cold front. The cold front is
forecast to be near Hays to Dodge City and Meade by mid afternoon
with the best chances for storms near and east of the front.
Strong to severe storms are possible mainly along and east of the
cold front with 2000 to 3000 J/kg CAPE and strong mid level
shear. Highs will be around 90 east of the front and low to mid
80s west.

.LONG TERM...(Saturday night through Friday)
Issued at 307 PM CDT Fri Jul 1 2016

For Saturday night, a cold front will continue to move east into
central Kansas with lingering strong to severe thunderstorms mainly
east of Dodge City into parts of south central Kansas.

Then for Sunday into next Friday, a mainly dry period is forecast
with a warming trend. Highs warm from the 80s Sunday and around 90
for Monday, the 4th of July, into the mid to upper 90s from
Tuesday into next Friday, as warmer upper level ridging builds
into the Central Plains. Overnight lows will gradually warm also
from 60s into the 70s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 600 PM CDT Fri Jul 1 2016

Scattered, mainly nocturnal, convection will continue to impact
aviation and be the main challenge in the 00z TAFs. Highest
confidence that convective TEMPO groups will be needed at GCK
later this evening and HYS overnight. Model consensus is for
another MCS complex to track across western Kansas tonight, with
TAF amendments likely. Severe risk will be limited to outflow wind
gusts to near 50 kts. Excessively heavy rain is likely from any
storm, with brief IFR likely. Consensus of short term models
places the lowest (MVFR/IFR) stratus cigs near HYS beginning
around 09z Sat. SE winds will persist outside of convection.
Another brief break of dry weather around 15-18z Sat, before
scattered TSRA redevelop by 21z Sat.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  85  64  82 /  40  50  40  20
GCK  67  83  63  83 /  60  40  40  10
EHA  65  87  63  87 /  50  50  40  10
LBL  70  88  65  85 /  40  50  40  10
HYS  64  79  62  78 /  80  50  50  20
P28  70  91  69  84 /  30  60  70  30

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Turner
SHORT TERM...Kruse
LONG TERM...Kruse
AVIATION...Turner
Hazardous weather outlook, Jul 1, 3:48 AM CDT, 15 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
348 AM CDT FRI JUL 1 2016

KSZ030-031-043>046-061>066-074>081-084>090-020900-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
348 AM CDT FRI JUL 1 2016 /248 AM MDT FRI JUL 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS
THIS MORNING.

ADDITIONAL THUNDERSTORMS LOOK TO DEVELOP OR MOVE INTO THE AREA
LATE THIS AFTERNOON INTO TONIGHT. A FEW STORMS ACROSS NORTHERN
PORTIONS OF THE CWA MAY BECOME SEVERE WITH DAMAGING WINDS BEING
THE MAIN CONCERN. IN ADDITION, HEAVY RAIN WILL ACCOMPANY THE
STRONGEST STORMS POSSIBLY CAUSING FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. AS OF NOW,
NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO THE OVERNIGHT
PERIOD.

In the hours before

Special weather statement, Jul 1, 6:58 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
658 PM CDT FRI JUL 1 2016

KSZ086-087-020045-
SEWARD KS-MEADE KS-
658 PM CDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEWARD AND
SOUTHWESTERN MEADE COUNTIES UNTIL 745 PM CDT...

AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF HAYNE...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KISMET...MEADE STATE PARK...HAYNE AND PLAINS.

LAT...LON 3708 10082 3734 10058 3715 10029 3700 10069
      3700 10072
TIME...MOT...LOC 2358Z 229DEG 16KT 3708 10072

FINCH
Special weather statement, Jul 1, 7:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
704 PM CDT FRI JUL 1 2016

KSZ061-074-075-084-020045-
GRANT KS-HAMILTON KS-MORTON KS-STANTON KS-
704 PM CDT FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORTON...SOUTH
CENTRAL HAMILTON...CENTRAL STANTON AND NORTHWESTERN GRANT COUNTIES
UNTIL 745 PM CDT/645 PM MDT/...

AT 704 PM CDT/604 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES SOUTH OF MANTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY AND MANTER.

LAT...LON 3736 10180 3746 10196 3780 10190 3772 10148
TIME...MOT...LOC 0004Z 204DEG 25KT 3748 10188

FINCH

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:11 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny, Stanton27 min
Jul 1, 9:18 PM CDTSpecial Weather StatementDDCHamilton57 min
Jul 1, 9:19 PM CDTFlash Flood WatchDDCFinney, Grant, Hamilton, Kearny, Lane, Scott and 1 more10 hr
Jul 1, 9:43 PM CDTSpecial Weather StatementDDCNess62 min
Jul 1, 9:57 PM CDTSevere Thunderstorm WarningDDCHamilton, Morton, Stanton48 min
Jul 1, 10:18 PM CDTSevere Thunderstorm WarningDDCHamilton, Morton, Stanton57 min
Jul 1, 10:23 PM CDTSpecial Weather StatementDDCScott52 min
Jul 1, 10:38 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton28 min
Jul 1, 10:43 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton47 min
Jul 1, 10:58 PM CDTSpecial Weather StatementDDCLane47 min
Jul 1, 11:02 PM CDTSevere Thunderstorm WarningDDCGrant, Kearny33 min
Jul 1, 11:16 PM CDTSpecial Weather StatementDDCMorton44 min
Jul 1, 11:22 PM CDTSpecial Weather StatementDDCFinney38 min
Jul 1, 11:47 PM CDTSpecial Weather StatementDDCLane, Ness43 min
Jul 1, 11:52 PM CDTSpecial Weather StatementDDCStevens38 min
Jul 1, 11:58 PM CDTSpecial Weather StatementDDCFinney47 min
Jul 2, 12:20 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Pawnee, Rush55 min
Jul 2, 12:26 AM CDTSpecial Weather StatementDDCGrant49 min
Jul 2, 12:31 AM CDTSpecial Weather StatementDDCFord, Gray44 min
Jul 2, 12:58 AM CDTAreal Flood WarningDDCGrant, Morton, Stanton6 hr
Jul 2, 1:12 AM CDTFlash Flood WarningDDCEdwards, Pawnee3 hr
Jul 2, 1:23 AM CDTSpecial Weather StatementDDCGrant37 min
Jul 2, 1:39 AM CDTAreal Flood WarningDDCHodgeman, Ness3 hr
Jul 2, 2:15 AM CDTAreal Flood AdvisoryDDCFord3 hr
Jul 2, 4:07 AM CDTAreal Flood WarningDDCHodgeman, Ness6 hr
Jul 2, 4:19 AM CDTAreal Flood WarningDDCEdwards, Pawnee9 hr
Jul 2, 7:42 AM CDTRiver Flood WarningDDCMeade20 hr
Jul 2, 9:15 AM CDTRiver Flood WarningDDCHodgeman, Pawnee3 days
Jul 2, 10:48 AM CDTAreal Flood WarningDDCEdwards, Hodgeman, Ness, Pawnee24 hr
Jul 2, 11:35 AM CDTFlash Flood WatchDDCEdwards, Ford, Gray, Haskell, Hodgeman, Kiowa and 6 more11 hr
Jul 2, 3:13 PM CDTSpecial Weather StatementDDCMeade, Morton, Seward, Stevens2 hr
Jul 2, 3:40 PM CDTSpecial Weather StatementDDCMeade50 min
Jul 2, 3:55 PM CDTSpecial Weather StatementDDCStevens50 min
Jul 2, 4:01 PM CDTSpecial Weather StatementDDCFord44 min
Jul 2, 4:12 PM CDTSevere Thunderstorm WarningDDCMorton, Stevens28 min
Jul 2, 4:18 PM CDTSpecial Weather StatementDDCNess42 min
Jul 2, 4:39 PM CDTSevere Thunderstorm WarningDDCFinney, Hodgeman, Ness66 min
Jul 2, 4:40 PM CDTSpecial Weather StatementDDCHodgeman50 min
Jul 2, 4:49 PM CDTSpecial Weather StatementDDCMeade, Seward41 min
Jul 2, 5:03 PM CDTTornado WarningDDCHodgeman, Ness24 min
Jul 2, 5:04 PM CDTSpecial Weather StatementDDCRush41 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningDDCEllis, Rush64 min
Jul 2, 5:13 PM CDTTornado WarningDDCRush32 min
Jul 2, 5:17 PM CDTSpecial Weather StatementDDCHamilton43 min
Jul 2, 5:24 PM CDTFlash Flood WarningDDCHodgeman, Ness3 hr
Jul 2, 5:32 PM CDTSpecial Weather StatementDDCNess43 min
Jul 2, 5:41 PM CDTSpecial Weather StatementDDCHamilton49 min
Jul 2, 5:46 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny44 min
Jul 2, 5:48 PM CDTSpecial Weather StatementDDCFord, Gray42 min
Jul 2, 5:53 PM CDTSevere Thunderstorm WarningDDCMeade37 min
Jul 2, 6:01 PM CDTTornado WarningDDCRush12 min
Jul 2, 6:18 PM CDTSpecial Weather StatementDDCEllis, Rush42 min
Jul 2, 6:21 PM CDTSpecial Weather StatementDDCHodgeman39 min
Jul 2, 6:24 PM CDTSpecial Weather StatementDDCSeward, Stevens51 min
Jul 2, 6:28 PM CDTFlash Flood WarningDDCGray, Meade6 hr
Jul 2, 6:34 PM CDTSpecial Weather StatementDDCClark41 min
Jul 2, 6:37 PM CDTSpecial Weather StatementDDCKearny38 min
Jul 2, 6:43 PM CDTSpecial Weather StatementDDCGray47 min
Jul 2, 6:44 PM CDTFlash Flood WarningDDCEllis, Ness, Rush, Trego3 hr
Jul 2, 6:59 PM CDTSpecial Weather StatementDDCClark46 min

Nearby

Special Weather Statements in Kansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.